Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 24, 2013, 12:02 PM CDT for Presidio County, Texas. It took effect at Jul 25, 2013, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 24, 2013, 12:02 PM CDT (17:02 UTC)
- In effect from
- Jul 25, 2013, 7:00 PM CDT
- Expired
- Jul 25, 2013, 8:50 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).
- Action stage
- 12 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS44 KMAF 241702
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1202 PM CDT WED JUL 24 2013
...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE AFFECTING PRESIDIO
COUNTY
LUIS LEON RESERVOIR IN CHIHUAHUA...MEXICO WILL BE RELEASING WATER
INTO THE RIO CONCHOS OVER THE NEXT FEW DAYS. AS A RESULT...WITH THE
RIO GRANDE ALREADY IN ELEVATED FLOWS FROM AREA RAINFALL LAST WEEK...
MINOR FLOODING IS EXPECTED NEAR THE PRESIDIO INTERNATIONAL BRIDGE
INTO THE WEEKEND. THIS FLOODING MAY TRANSLATE FURTHER DOWNSTREAM IN
THE DAYS AHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS ARE URGED TO HEED FLOOD WARNINGS, AND EXERCISE CAUTION IF
TRAVELING THROUGH THIS AREA. VEHICLE-RELATED FATALITIES ARE THE
NUMBER ONE SOURCE OF FLOOD FATALITIES IN WEST TEXAS AND NEW MEXICO.
IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY, DO NOT ATTEMPT TO
CROSS IT. YOU AND YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING
FLOODWATERS. TURN AROUND, DON'T DROWN!
RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK
AND MACHINERY OUT OF FLOOD-PRONE AREAS IF TIME PERMITS.
KEEP IN MIND THAT ANY ADDITIONAL RAINFALL ACROSS THE AREA COULD
SIGNIFICANTLY CHANGE THE PRESENT FORECAST STAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT: WWW.WEATHER.GOV/MIDLAND
THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.
&&
TXC377-250902-
/O.NEW.KMAF.FL.W.0013.130725T2100Z-000000T0000Z/
/PRST2.1.ER.130725T2100Z.130726T0600Z.000000T0000Z.NO/
1202 PM CDT WED JUL 24 2013
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU FRI SAT SUN
7AM 7AM 7AM 7AM
PRESIDIO INTER 12.0 15.5 10.8 WED 11 AM 14.2 15.7 15.7 15.7
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU FRI SAT SUN
7AM 7AM 7AM 7AM
PRESIDIO INTER 3.7 4.7 3.3 WED 11 AM 4.3 4.8 4.8 4.8
THE NATIONAL WEATHER SERVICE IN HAS ISSUED A
* FLOOD WARNING FOR
THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE, OR UNTIL THE WARNING
IS CANCELLED.
* AT 11AM WEDNESDAY THE STAGE WAS 10.8 FEET (3.3 METERS).
* FLOODING IS FORECAST.
* FLOOD STAGE IS 15.5 FEET (4.7 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND
CONTINUE TO RISE TO NEAR 15.7 FEET (4.8 METERS) BY EARLY FRIDAY
MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 15.5 FEET (4.7 METERS), MINOR FLOODING OF THE FLOOD
PLAIN BETWEEN THE LEVEES OCCURS. NO DAMAGE TO STRUCTURES IS
EXPECTED.
$$2 follow-up statements
878
WGUS84 KMAF 250107
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
807 PM CDT WED JUL 24 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE AFFECTING PRESIDIO
COUNTY
LUIS LEON RESERVOIR IN CHIHUAHUA...MEXICO WILL BE RELEASING WATER
INTO THE RIO CONCHOS OVER THE NEXT FEW DAYS. AS A RESULT...WITH THE
RIO GRANDE ALREADY IN ELEVATED FLOWS FROM AREA RAINFALL LAST WEEK...
MINOR FLOODING IS EXPECTED NEAR THE PRESIDIO INTERNATIONAL BRIDGE
INTO THE WEEKEND. THIS FLOODING MAY TRANSLATE FURTHER DOWNSTREAM IN
THE DAYS AHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS ARE URGED TO HEED FLOOD WARNINGS, AND EXERCISE CAUTION IF
TRAVELING THROUGH THIS AREA. VEHICLE-RELATED FATALITIES ARE THE
NUMBER ONE SOURCE OF FLOOD FATALITIES IN WEST TEXAS AND NEW MEXICO.
IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY, DO NOT ATTEMPT TO
CROSS IT. YOU AND YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING
FLOODWATERS. TURN AROUND, DON'T DROWN!
RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK
AND MACHINERY OUT OF FLOOD-PRONE AREAS IF TIME PERMITS.
KEEP IN MIND THAT ANY ADDITIONAL RAINFALL ACROSS THE AREA COULD
SIGNIFICANTLY CHANGE THE PRESENT FORECAST STAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT: WWW.WEATHER.GOV/MIDLAND
THE NEXT STATEMENT WILL BE ISSUED
&&
TXC377-251707-
/O.EXT.KMAF.FL.W.0013.130726T0000Z-000000T0000Z/
/PRST2.1.ER.130726T0000Z.130726T0000Z.000000T0000Z.NO/
807 PM CDT WED JUL 24 2013
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME WED WED WED THU
7AM 1PM 7PM 1AM
PRESIDIO INTER 12.0 15.5 11.6 WED 7 PM 14.7 15.2 15.5 15.5
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME WED WED WED THU
7AM 1PM 7PM 1AM
PRESIDIO INTER 3.7 4.7 3.5 WED 7 PM 4.5 4.6 4.7 4.7
THE FLOOD WARNING CONTINUES FOR
THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE, OR UNTIL THE WARNING IS
CANCELLED.
* AT 7 PM WEDNESDAY THE STAGE WAS 11.6 FEET (3.5 METERS).
* FLOODING IS FORECAST.
* FLOOD STAGE IS 15.5 FEET (4.7 METERS).
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW EVENING.
* IMPACT...AT 15.5 FEET (4.7 METERS), MINOR FLOODING OF THE FLOOD
PLAIN BETWEEN THE LEVEES OCCURS. NO DAMAGE TO STRUCTURES IS
EXPECTED.
$$183
WGUS84 KMAF 251350
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
850 AM CDT THU JUL 25 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
TEXAS...
RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE AFFECTING PRESIDIO
COUNTY
LUIS LEON RESERVOIR IN CHIHUAHUA...MEXICO WILL BE RELEASING WATER
INTO THE RIO CONCHOS OVER THE NEXT FEW DAYS. AS A RESULT...WITH THE
RIO GRANDE ALREADY IN ELEVATED FLOWS FROM AREA RAINFALL LAST WEEK...
ELEVATED FLOWS WILL CONTINUE IN THE DAYS AHEAD. THE RIO GRANDE AT
PRESIDIO INTERNATIONAL BRIDGE IS NO LONGER EXPECTED TO FLOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS ARE URGED TO HEED FLOOD WARNINGS, AND EXERCISE CAUTION IF
TRAVELING THROUGH THIS AREA. VEHICLE-RELATED FATALITIES ARE THE
NUMBER ONE SOURCE OF FLOOD FATALITIES IN WEST TEXAS AND NEW MEXICO.
IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY, DO NOT ATTEMPT TO
CROSS IT. YOU AND YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING
FLOODWATERS. TURN AROUND, DON'T DROWN!
RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK
AND MACHINERY OUT OF FLOOD-PRONE AREAS IF TIME PERMITS.
KEEP IN MIND THAT ANY ADDITIONAL RAINFALL ACROSS THE AREA COULD
SIGNIFICANTLY CHANGE THE PRESENT FORECAST STAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT: WWW.WEATHER.GOV/MIDLAND
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.
&&
TXC377-251420-
/O.CAN.KMAF.FL.W.0013.000000T0000Z-130725T1350Z/
/PRST2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 AM CDT THU JUL 25 2013
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME FRI SAT SUN MON
7AM 7AM 7AM 7AM
PRESIDIO INTER 12.0 15.5 14.4 THU 8 AM 14.8 14.8 14.8 14.8
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME FRI SAT SUN MON
7AM 7AM 7AM 7AM
PRESIDIO INTER 3.7 4.7 4.4 THU 8 AM 4.5 4.5 4.5 4.5
THE FLOOD WARNING IS CANCELLED FOR
THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* AT 8AM THURSDAY THE STAGE WAS 14.4 FEET (4.4 METERS).
* FLOOD STAGE IS 15.5 FEET (4.7 METERS).
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.8 FEET (4.5
METERS) THIS EVENING.
* IMPACT...AT 15.5 FEET (4.7 METERS), MINOR FLOODING OF THE FLOOD
PLAIN BETWEEN THE LEVEES OCCURS. NO DAMAGE TO STRUCTURES IS
EXPECTED.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 24, 11:42 AM CDT, 20 minutes earlier.
Area forecast discussion, Jul 24, 11:42 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1142 AM CDT WED JUL 24 2013 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... LATEST MESOSCALE ANALYSIS SHOWS THE CAP HAS ERODED OVER THE WESTERN/SOUTHERN ZONES...W/CONVECTION EXPECTED TO DEVELOP ON THE W SIDE OF THE UPPER RIDGE OVER THE NEXT FEW HOURS. HOWERVER...FORECAST SOUNDINGS SUGGEST CU FIELDS WILL REMAIN VFR...W/BASES 6-8KFT AGL. MVFR VISIBILITIES WILL BE POSSIBLE IN HEAVIER DOWNPOURS. OTHERISE...E-SE SFC FLOW WILL CONTINUE NEXT 24 HOURS. ANOTHER WIDESPREAD CU FIELD IS EXPECTED TO DEVELOP NEAR THE END OF THE FCST PD...W/BASES 6-8KFT AGL. && PREV DISCUSSION... /ISSUED 413 AM CDT WED JUL 24 2013/ DISCUSSION... PATTERN THIS MORNING CONSISTS OF AN UPPER RIDGE ANCHORED ACROSS THE FRONT RANGE STRETCHING INTO OUR AREA WITH A WEAK U/L LOW NEAR EL PASO. SIMILAR TO YESTERDAY, THE UPPER LOW SHOULD HELP GENERATE A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON MAINLY WEST OF A LINE FROM LAMESA TO MIDLAND TO FT STOCKTON. LESS CONVECTIVE COVERAGE IS EXPECTED THURSDAY AS THE LOW MOVES WEST AND THE UPPER RIDGE BRIEFLY STRENGTHENS OVER THE AREA. TEMPERATURES SHOULD INCH UP TO THE UPPER 90S TO LOWER 100S (NEAR 90 IN THE MOUNTAINS) TODAY AND THURSDAY UNDER THE INFLUENCE OF THE RIDGE. A S/W CAUSING WIDESPREAD SVR WEATHER OVER EASTERN OK THIS MORNING WILL SEND A WEAK FRONT SOUTH ACROSS THE PANHANDLE THIS AFTERNOON. THIS FRONT WILL LIKELY WASH OUT NORTH OF THE PERMIAN BASIN...HOWEVER ANOTHER S/W MOVING ACROSS THE SOUTHERN PLAINS FRIDAY WILL SEND A "STRONGER" FRONT SOUTH. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE TIMING OF THE FRONT MOVING IT THROUGH FRIDAY AFTERNOON. A FEW SHOWERS AND STORMS CAN BE EXPECTED WITH WITH THE FRONTAL PASSAGE FRIDAY INTO SATURDAY, BUT COVERAGE WILL REMAIN SCATTERED AT BEST. THE EFFECTS OF THE FRONT WILL BE SHORT-LIVED WITH A SLIGHTLY COOLER SATURDAY AND WARMER CONDITIONS RETURNING BY SUNDAY. THE UPPER RIDGE BUILDS BACK EAST EARLY NEXT WEEK BEFORE LONG RANGE MODELS SUGGEST YET ANOTHER S/W WILL MOVE ACROSS THE SOUTHERN PLAINS MIDWEEK. WITH A VERY SIMILAR TRACK TO THE WAVE ON FRIDAY WE COULD SEE ANOTHER FRONT WITH STORM CHANCES RETURNING NEXT WEEK. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Jul 24, 4:54 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 AM CDT WED JUL 24 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 454 AM CDT WED JUL 24 2013 /354 AM MDT WED JUL 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... MAINLY ALONG AND WEST A HOBBS TO FORT DAVIS LINE... WITH ISOLATED STORMS ELSEWHERE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN... GUSTY WINDS... AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:34 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 3 hr |
| Jul 24, 5:29 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward, Winkler | 3 hr |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.